Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 66, NWS Sioux Falls, SD

April 23, 2011Clay County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Apr 23, 2011, 11:22 AM CDT for Clay County, South Dakota. It took effect at Apr 23, 2011, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 11:22 AM CDT (16:22 UTC)
In effect from
Apr 23, 2011, 10:00 PM CDT
Expired
Apr 24, 2011, 10:16 AM CDT
In force
12 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Moderate

County Clay County, SD

The radar

The Sioux Falls radar (KFSD), 77 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermillion River at Vermillion (VERS2).

Action stage
18 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06479010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WGUS43 KFSD 231622
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 AM CDT SAT APR 23 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  VERMILLION RIVER NEAR VERMILLION 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC027-242022-
/O.NEW.KFSD.FL.W.0066.110424T0300Z-110428T0200Z/
/VERS2.2.ER.110424T0300Z.110424T1800Z.110427T0200Z.NO/
1122 AM CDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE VERMILLION RIVER NEAR VERMILLION.
* FROM THIS EVENING TO WEDNESDAY EVENING.
* AT 10AM SATURDAY THE STAGE WAS 19.2 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST NEAR 
  22.5 FEET BY SUNDAY APRIL 24. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY TUESDAY APRIL 26.
* AT STAGES NEAR 23.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON NORTH CRAWFORD AVENUE NORTHEAST OF THE GAGE. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

VERMILLION RIVER
VERS2    21.0   19.23 SAT 10 AM   22.5  SUN 1 PM
2 follow-up statements
989 
WGUS83 KFSD 231630
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 AM CDT SAT APR 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  VERMILLION RIVER NEAR DAVIS 
  VERMILLION RIVER NEAR WAKONDA 
  VERMILLION RIVER NEAR VERMILLION
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-250430-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1130 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.7 FEET BY SATURDAY APRIL 30
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE HURON CITY SWIMMING POOL BEGINS 
  FLOODING. 


$$

SDC111-250429-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1130 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.0 FEET THROUGH MONDAY.
* AT STAGES NEAR 18.0 FEET...COUNTY ROAD 21 IN NORTHERN DAVISON 
  COUNTY WILL BE FLOODED. 


$$

SDC035-061-250429-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1130 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 22.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 1 AM
  MONDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 23.0 FEET...416TH AVENUE IS FLOODED NEAR ROSEDALE 
  COLONY. 


$$

SDC067-135-250429-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1130 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 18.0 FEET 
  BY 7 AM SUNDAY.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER 
  ROAD IN MILLTOWN WILL BE FLOODED. 


$$

SDC135-250429-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1130 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 11AM SATURDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 19.7 THROUFGH SUNDAY.

$$

SDC125-250429-
/O.EXT.KFSD.FL.W.0061.000000T0000Z-110425T0600Z/
/DVSS2.1.ER.110416T1158Z.110421T0000Z.110424T0600Z.NO/
1130 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY APRIL 24.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN 
  FLOODING. 


$$

SDC027-250429-
/O.EXT.KFSD.FL.W.0062.000000T0000Z-110428T0800Z/
/WKAS2.2.ER.110418T0213Z.110421T1215Z.110427T0800Z.NO/
1130 AM CDT SAT APR 23 2011

...FLOOD WARNING EXTENDED UNTIL 3 AM THURSDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 07AM FRIDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY APRIL 27.
* AT STAGES NEAR 15.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON HIGHWAY 19 NEAR LODI...AND 306TH STREET NEAR HUB CITY WILL FLOOD 
ALONG WITH SEVERAL OTHER COUNTY ROADS. 


$$

SDC027-250429-
/O.CON.KFSD.FL.W.0066.110424T0300Z-110428T0200Z/
/VERS2.2.ER.110424T0300Z.110424T1800Z.110427T0200Z.NO/
1130 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR VERMILLION.
* FROM THIS EVENING TO WEDNESDAY EVENING.
* AT 10AM SATURDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST NEAR 
  22.5 FEET BY SUNDAY APRIL 24. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY TUESDAY APRIL 26.
* AT STAGES NEAR 23.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON NORTH CRAWFORD AVENUE NORTHEAST OF THE GAGE. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   17.54 SAT 10 AM   18.7  SAT APRIL 30   
FORS2    12.0   16.92 SAT 10 AM   17.0  SAT APRIL 30   
JRMS2    17.0   22.93 SAT 11 AM   23.0  MON 1 AM   
SCOS2    13.0   18.09 SAT 10 AM                     18.2  WED APR 20
YNNS2    12.0   19.67 SAT 11 AM                     19.8  SAT APR 23

VERMILLION RIVER
DVSS2    11.0   11.40 SAT 9 AM                      12.4  WED APR 20
WKAS2    14.0   15.73 FRI 7 AM                      15.7  THU APR 21
VERS2    21.0   19.23 SAT 10 AM   22.5  SUN 1 PM
924 
WGUS83 KFSD 241516
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1016 AM CDT SUN APR 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  VERMILLION RIVER NEAR VERMILLION 
  LITTLE SIOUX RIVER AT SPENCER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  VERMILLION RIVER NEAR DAVIS 
  VERMILLION RIVER NEAR WAKONDA 
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS
  BIG SIOUX RIVER NEAR DELL RAPIDS
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-260316-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.5 FEET BY SATURDAY APRIL 30
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE HURON CITY SWIMMING POOL BEGINS 
  FLOODING. 


$$

SDC111-260315-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER 
  WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON HIGHWAY 34.



$$

SDC035-061-260315-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.
* AT STAGES NEAR 23.0 FEET...416TH AVENUE IS FLOODED NEAR ROSEDALE 
  COLONY. 


$$

SDC067-135-260315-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER 
  ROAD IN MILLTOWN WILL BE FLOODED. 


$$

SDC135-260315-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 19.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.


$$

SDC011-260315-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN 
  466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN 
  465TH AND 467TH AVENUES...AND 465TH AVENUE BETWEEN 203RD AND 204TH 
  STREETS. 


$$

SDC011-101-260315-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.2 FEET 
  BY 7 AM MONDAY.
* AT STAGES NEAR 11.0 FEET...SOME FARM OUTBUILDINGS BEGIN TO FLOOD. 


$$

SDC099-101-260315-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL FOR THE NEXT SEVERAL DAYS.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL 
  LANDS ARE FLOODED THROUGH THE BASIN. 


$$

SDC099-260315-
/O.EXT.KFSD.FL.W.0022.000000T0000Z-110430T0600Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.110429T0600Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL LATE FRIDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY APRIL 29.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX 
  FALLS BEGINS TO FLOOD. 


$$

IAC119-SDC083-099-260315-
/O.CON.KFSD.FL.W.0023.000000T0000Z-110428T1200Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.110427T1200Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL THURSDAY MORNING.
* AT 09AM SUNDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY APRIL 27.
* AT STAGES NEAR 17.5 FEET...60TH STREET NORTH AND TIMBERLINE ROAD 
  BEGIN TO FLOOD. 


$$

IAC167-SDC083-127-260315-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 09AM THE STAGE WAS ESTIMATED AT 18.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.



$$

IAC149-SDC127-260315-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL FOR THE NEXT SEVERAL DAYS.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED. 


$$

SDC125-251226-
/O.EXT.KFSD.FL.W.0061.000000T0000Z-110425T1226Z/
/DVSS2.1.ER.110416T1158Z.110421T0000Z.110424T1226Z.NO/
1016 AM CDT SUN APR 24 2011

...FLOOD WARNING EXTENDED UNTIL 7 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* UNTIL MONDAY MORNING.
* AT 09AM SUNDAY THE STAGE WAS ESTIMATED AT 11.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY APRIL 24.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN 
  FLOODING. 


$$

SDC027-260315-
/O.EXT.KFSD.FL.W.0062.000000T0000Z-110428T0448Z/
/WKAS2.2.ER.110418T0213Z.110421T1215Z.110427T0448Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL WEDNESDAY EVENING.
* AT 09AM SUNDAY THE STAGE WAS ESTIMATED AT 15.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 15.0 FEET...HIGHWAY 19 SOUTH OF CENTERVILLE COULD 
  START FLOODING IF THE LEVEES FAIL. 


$$

SDC027-241546-
/O.CAN.KFSD.FL.W.0066.000000T0000Z-110428T0200Z/
/VERS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE VERMILLION RIVER NEAR VERMILLION.
* AT 09AM SUNDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.8 FEET. 


$$

IAC041-241546-
/O.CAN.KFSD.FL.W.0063.000000T0000Z-110425T0000Z/
/SPWI4.1.ER.110419T2025Z.110422T1215Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 10AM SUNDAY THE STAGE WAS ESTIMATED AT 10.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO SLOWLY FALL 
  BELOW FLOOD STAGE.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 


$$

IAC021-041-260315-
/O.EXT.KFSD.FL.W.0064.000000T0000Z-110427T0000Z/
/LNNI4.1.ER.110421T1745Z.110423T0645Z.110426T0000Z.NO/
1016 AM CDT SUN APR 24 2011

...FLOOD WARNING EXTENDED UNTIL 7 PM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 09AM SUNDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY APRIL 25.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   17.52 SUN 9 AM    18.5  SAT 7 PM    
FORS2    12.0   16.97 SUN 9 AM                      17.0  SUN APR 24
JRMS2    17.0   22.84 SUN 10 AM   23.0  SUN 1 PM   
SCOS2    13.0   18.04 SUN 9 AM                      18.2  WED APR 20
YNNS2    12.0   19.62 SUN 10 AM                     19.7  THU APR 21

BIG SIOUX RIVER
BRCS2     8.0   10.18 SUN 10 AM                     10.4  THU APR 14
BRKS2     9.0   11.26 SUN 10 AM                     11.6  THU APR 14
DERS2    12.0   13.28 SUN 9 AM                      13.6  THU APR 14
SFLS2    12.0   12.75 SUN 9 AM                      13.4  THU APR 14
SXFS2    16.0   16.86 SUN 9 AM                      18.2  SAT APR 16
HAWI4    15.0  E18.00 SUN 9 AM                      18.0  SUN APR 24
AKRI4    16.0   18.42 SUN 9 AM                      18.9  FRI APR 22

VERMILLION RIVER
DVSS2    11.0  E11.10 SUN 9 AM                      12.4  WED APR 20
WKAS2    14.0  E15.00 SUN 9 AM                      15.7  THU APR 21
VERS2    21.0   19.74 SUN 9 AM                      19.8  SUN APR 24

LITTLE SIOUX RIVER
SPWI4    10.0  E10.00 SUN 9 AM                      10.5  FRI APR 22
LNNI4    18.0   18.20 SUN 9 AM                      18.4  SAT APR 23

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 23, 9:55 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 23, 9:55 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 AM CDT SAT APR 23 2011

.DISCUSSION...
STRATUS WIDESPREAD ACROSS THE CWA AND WILL BE SLOW TO CLEAR FROM THE
NORTHWEST THIS AFTERNOON AND EVENING. IN FACT...WHERE SOME CLEARING
DOES OCCUR THIS AFTERNOON...SURFACE HEATING WILL CAUSE CUMULUS TO
REFORM AND THIS IS BECOMING APPARENT ON SATELLITE IMAGES. SO WILL
KEEP SKIES CLOUDY TO MOSTLY CLOUDY TODAY. WITH MORE CLOUD
COVER...WILL BE HARD TO PRODUCE ANY LIGHT RAIN AS LOW LEVELS WILL
REMAIN STABLE. TEMPERATURES WILL ALSO STRUGGLE TO CLIMB THROUGH THE
DAY AND HIGHS WILL ONCE AGAIN BE WELL BELOW NORMAL.

&&

.AVIATION...
MVFR CEILINGS WILL GRADUALLY BECOME VFR FROM THE WEST AFTER 20Z AND
ACROSS ALL OF THE CWA BY 03Z.

&&

.PREVIOUS DISCUSSION...
LOW WILL BE QUICKLY MOVING FURTHER EAST AWAY FROM AREA/ LIGHT
SHOWERS WHICH HAVE BEEN TRYING TO SWEEP SOUTHEAST INTO AREA ON BACK
SIDE OF LOW WILL HAVE ALMOST NO SUCCESS. WILL KEEP A SLIGHT CHANCE
LIGHT SHOWERS THIS MORNING FAR NORTH AND ISOLATED SPRINKLES DOWN TO
INTERSTATE 90...THIS MORE IN LOW CLOUD DECK ACCOMPANYING SYSTEM.
THESE LOW CLOUDS WILL BEGIN TO PULL EAST OUT OF AREA BY NOON AND
THIS PROCESS WILL ACCELERATE DURING THE AFTERNOON. THIS SHOULD MAKE
SKIES MOSTLY CLEAR BY EARLY EVENING OVER AREA. TEMPERATURES TODAY
WILL SHOW SOME WARMING IN RESPONSE TO MIXING ON BACK SIDE OF SYSTEM
AND INCREASING SUNSHINE LATER ON. WINDS WILL SLOWLY TAPER OFF FROM
CURRENT WINDY CONDITIONS.

CLEAR TO MOSTLY CLEAR SKIES AND LIGHT WINDS FOR MOST TO ALL OF
TONIGHT WILL PRODUCE IDEAL COOLING CONDITIONS. THE FOG THREAT IS
TEMPERED BY THE DRYING ASSOCIATED WITH THE MIXING AND THE SHORTER
NIGHTS THIS TIME OF YEAR. TEMPORIZED WITH PATCHY FOG LATE TONIGHT
INTO VERY EARLY SUNDAY MORNING EXCEPT FOR FAR SOUTHWEST CORNER WHERE
THERE MAY BE SOME INCREASE IN MIDDLE AND HIGH CLOUDS.

SUNDAY AND MONDAY WILL SEE THE VERY GRADUAL DEVELOPMENT OF WARM
ADVECTION LIGHT SHOWER THREAT WHICH WILL ONLY PICK UP AS THE NEXT
SYSTEM MOVES INTO AREA LATE MONDAY. IN FACT EXCEPT FOR A SLIGHT
CHANCE OF SHOWERS SOUTHWEST SUNDAY AFTERNOON...RAIN SHOULD HOLD OFF
THROUGH SUNDAY NIGHT. A CHILLY RAIN THREAT WILL THEN DEVELOP FOR
MONDAY AFTERNOON AND NIGHT ESPECIALLY OVER THE SOUTHEAST PART OF
AREA WHERE UPPER SUPPORT SEEMS TO BE TARGETING ITS APPROACH. UPPER
LOW HANGING AROUND WILL KEEP IT COOL WITH A MINIMAL LIGHT SHOWER
THREAT FOR TUESDAY NIGHT AND WEDNESDAY. WARMING TO NEAR OR SLIGHTLY
ABOVE NORMAL TEMPERATURES SHOULD TAKE PLACE THURSDAY AND FRIDAY
ALONG WITH EXPECTED DRY WEATHER. GFS AND ECMWF SHOULD SHOW A LITTLE
THREAT OF SHOWERS BY FRIDAY WITH WEAK SURFACE AND UPPER TROUGH...BUT
THREAT SEEMS TO LOW WITH UNCERTAIN TIMING TO INTRODUCE RIGHT NOW.
/ WILLIAMS

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Apr 23, 11:00 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 AM CDT SAT APR 23 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1100 AM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES
RIVERS FOR THE FORESEEABLE FUTURE. FLOODING WILL ALSO CONTINUE
INTO THE START OF NEXT WEEK ON THE SOUTHERN PARTS OF THE
VERMILLION RIVER.  FOR THE LITTLE SIOUX RIVER...FLOODING WILL
CONTINUE THROUGH THE WEEKEND FROM NEAR SPENCER TO LINN GROVE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.